Acute Anaphylactoid Reactions in Hemodialysis

Richard J. Foley, W. Brian Reeves

Producción científica: Articlerevisión exhaustiva

14 Citas (Scopus)

Resumen

Our recent experience with membrane reactions in three hemodialysis patients is reported. We believe that two distinct populations manifest this reaction. First, well-known chronic hemodialysis patients may be exposed to inadequately rinsed new membranes. The etiology may be related to ethylene oxide either as a direct toxin or as a hapten attached to serum proteins. Adequate attention to dialysis membrane priming should eliminate this particular reaction. In the second group, the patients are new to the unit (transients) and frequently arrive with little information on prior care. Two of our patients and at least one other in the literature demonstrate markedly elevated IgE levels. This suggests an IgE-mediated mechanism; whether this is related to the membrane type, ethylene oxide, or a currently undetermined allergen remains uncertain.

Idioma originalEnglish (US)
Páginas (desde-hasta)132-135
Número de páginas4
PublicaciónAmerican Journal of Kidney Diseases
Volumen5
N.º2
DOI
EstadoPublished - 1985

ASJC Scopus subject areas

  • Nephrology

Huella

Profundice en los temas de investigación de 'Acute Anaphylactoid Reactions in Hemodialysis'. En conjunto forman una huella única.

Citar esto